Scientists suspect low-dose effects have led to global epidemic
by ChemoLite on Fri Jul 15, 2011 08:48 PM
After receiving Folfox, I developed severe toxicity 3 days after the infusion pump was removed and continued for 5 days-semiconscious. A reduced dose of the oral drug, Xeloda, was used for a second round. One week into the two weeks severe toxicity again appeared. Fortunately, this time I could discontine the pill--This may have saved my life.
Today a month later, I saw my Oncologist. Her recommendation:
"Unfortunately, given your very difficult time w/ The 5FU based chemotherapy, I do not have any good alternative w/ which to treat you wherein there is data regarding improvement in overall survival. Given this, I do not recommend any further chemotherapy at this time."
I've read that others have had problems metabolizing this drug and they have used another drug successfully, but am lacking specific information on which drugs and/or any testing administered to possibly warn of toxicity. Any help would be greatly appreciated.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
We care about your feedback. Let us know how we can improve your CancerCompass experience.